Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Taken penicillin for strep throat. Have blood with mucus. Any suggestions?

I have had strep throat twice this year. I recently got it again. The nurse practioner prescribed 500 mg of pencillin for 10 days. I got strep again after being off of the penicillin for a week. I went to my family dr. and he prescribed clarithromycin 500 mg twice per day for 10 days. I believe that this strep is manifesting itself in my left sinus cavity .I have the sensation of there being something , when I blow my nose a large clump of bloody mucus comes out with much relief. My dr. said that if I get strep again within the next 3 months he is sending me to a specialist. Any suggestions? I am a speech language pathologist and am exposed daily to sick children.
Asked On : Sun, 24 Feb 2013
Answers:  1 Views:  386
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response

Inflammation of mucosa can cause blood tinged mucus sometimes.If its once in a while, then no need to worry as it will resolve once infection has cleared off.

But if it continues then you will have to see ENT specialist to have look at internal structure to find out cause and source of bleeding.

Answered: Sun, 24 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor